Neurontin and Cymbalta combo.. new for me and awful.. feedback?

Posted by jeanmnyc @jeanmnyc, Feb 26, 2019

Hi All,

I have been on Neurontin, first at 300mg. for Cervical Nerve pain since 1/22/19 from my Pain Management Doctor.. It makes me really down, very tired, water retention.. last week I had some suicidal feelings.. very scary. Told to go off of it. I was on Pristiq since 4/16, then went off of it at the end of this year.. first reducing dose and then going off of it.. Very hard and and more anxiety, anger, depression. Psych. now has me on Cymbalta, 20 mg. for now.. that is also for the nerve pain from my cervical neck stenosis and 100 mg. of Neurontin. Today, I feel like a total Zombie. .woke up very tired, yesterday, did not eat hardly at all. Woke up with muscles aching all over. It is causing some water retention or it could be the Neurontin, constipation. Very very very down and scared.. I have lost everything.. my career, my retirement funds.. living with an abusive Twin Sister. etc. just shattered from everything. .I am now 60.5 and no one will hire me back.. I am also down due wt. gain. now 158 and starving myself most days.. I took the Genesight test and it said to take Pristiq or Vybrid or a few others.. I HATE all these meds and the horrible side effects!! I feel like my affect is flat today.. I feel like all my motivation and energy are further gone and affected.. any feedback would be greatly appreciated. JMS

@jeanmnyc Hi Jean, sounds like you’ve tried several anti depressants with no success. I’m sorry about that. It’s really discouraging and frustrating! I’ve lost everything, too, due to depression. To be graphic, it sucks! They say even a little bit of exercise helps. I’m on a new anti depressant called trintellix. But what helped me the most was adding Latuda. It saved my life. But it eventually petered out. Just know that you are not alone and there are others that understand!…….Karen

REPLY

@karen00 So are you in the hospital because of depression? Pretty neat you can keep in touch.

REPLY
@karen00

@jeanmnyc Hi Jean, sounds like you’ve tried several anti depressants with no success. I’m sorry about that. It’s really discouraging and frustrating! I’ve lost everything, too, due to depression. To be graphic, it sucks! They say even a little bit of exercise helps. I’m on a new anti depressant called trintellix. But what helped me the most was adding Latuda. It saved my life. But it eventually petered out. Just know that you are not alone and there are others that understand!…….Karen

Jump to this post

Hi Karen, I have had some success, but sooo many side effects. I have lost everything due to a lot of poor choices, bad luck, poor timing and anxiety and on and off panic attacks and on and off agoraphobia do not help. I had a Family that didn't say much when I was really suffering in my twenties.. My Psych wanted to put me on Trintellix.. I said no.. my Twin was on the former version Brintellix and went nuts with anger and aggression. I was leaning towards Vibrid. I need to walk around more.. hard when you feel like you cannot even get out of the apt much and feel and look awful and the whole community knows you don't have a reg. job.. My appearance reflects the total sadness, anger, blank stare. My Twin Sister tells me to just kill myself. Neurontin is pretty awful. Sorry Latuda stopped working for you. Thank you for responding. My Twin also has depression and anxiety and yet her Boss understands..

REPLY
@parus

@karen00 So are you in the hospital because of depression? Pretty neat you can keep in touch.

Jump to this post

@parus hey Parus, I’m in the hospital due to cellulitis and lymphedema in my leg. No depression this time.

REPLY

@karen00 No depression is a plus. Yeah!!

REPLY

@parus I would say on a scale of 1 to 10 with 10 being feeling great, I’m a 5 so I’m not there yet!

REPLY
@karen00

@parus I would say on a scale of 1 to 10 with 10 being feeling great, I’m a 5 so I’m not there yet!

Jump to this post

@karen00 When I have a 5 day it is a welcomed thing. Keep working your way up the scale!! Go, fight, win!!

REPLY

@parus Hey Parus, yes 5 is a good day. Some days are even 7! I appreciate you keeping up with me and encouraging me! You’ll never know how much it means to me! We all need each other!

REPLY
@karen00

@parus Hey Parus, yes 5 is a good day. Some days are even 7! I appreciate you keeping up with me and encouraging me! You’ll never know how much it means to me! We all need each other!

Jump to this post

@karen00 It helps me too!! Here’s hoping we both have a #5 day. Not there yet.

REPLY

@jeanmnyc I think you should follow the results of the Genesight test and switch to either Pristiq or Viibryd. I'm on Viibryd and it's been helpful, or at least better than any of the others I've tried. Also, it's horrible that your Twin Sister tells you to kill yourself—if at all possible, you should get away from her.

REPLY
@cjspizz

@jeanmnyc I think you should follow the results of the Genesight test and switch to either Pristiq or Viibryd. I'm on Viibryd and it's been helpful, or at least better than any of the others I've tried. Also, it's horrible that your Twin Sister tells you to kill yourself—if at all possible, you should get away from her.

Jump to this post

@cjspizz. Hi.. thank you.. I was on Pristiq for quite awhile, started in 4/16 and it had me sweating, taking naps.. zoning out.. The reason for the Cymbalta is terrible cervical neck stenosis causing nerve pain symptoms for over a Year now.. Neurontin at 100mg doesn't seem to do much.. it can make me more nervous.. Clonopin at 1mg or some days some more, doesn't have much effect.. Been on that since 1993. I took the Cymbalta this am, 20 mg.. and am downright restless and agitated, not able to sleep much last night, some sweating.. My Twin is under a lot of pressure and doesn't really mean it. she also suffers from Depression and Anxiety.. but it is very hard to take constant verbal, emotional abuse all the time. Neurontin at 300 mg had me very tired, dizzy, zoned out and feeling somewhat suicidal. It took me about two mos. to get off the Pristiq. Slowly lowering the dose and then off of it. Thank you again for your advice!

REPLY

@jeanmnyc It sounds like you have a constellation of conflicting/overlapping issues. I have the same situation. Sorry I couldn't be more help. Except, I still don't think you deserve to put up with "constant verbal, emotional abuse all the time." It's not helpful, and you deserve better.

REPLY
Please sign in or register to post a reply.
  Request Appointment